South Dakota, 2004Damaging Winds in South Dakota, July 12, 2004
July 12, 2004 · NWS FSD · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 11, 7:15 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 11, 7:15 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
815 PM CDT SUN JUL 11 2004
.DISCUSSION...
MAIN CONCERN THIS EVENING IS CHANCE FOR PCPN AND THEN FOR FOG IN
PARTS OF THE REGION. LOOKING AT CONVECTIVE CHANCES. NUMEROUS CELLS
MOVING TOWARD THE MISSOURI RIVER FROM WRN SD AT THIS TIME. KABR AND
KLBF SOUNDINGS SHOW A SUBSTANTIAL CAP AS ONE MOVES EAST. CONVECTION
NEAR PIR MAY BE SHOWING EFFECTS OF CAP AS IT HAS BEGUN TO WEAKEN.
THIS CAP LOOKS LIKE IT SHOULD PREVENT ANY CONVECTION FROM REACHING
THE CWA OVERNIGHT...EVEN ELEVATED CONVECTION SO WL LEAVE DRY. AS
FOR FOG...WEAK WIND SHIFT MOVED THROUGH SW MN EARLIER THIS EVENING.
AS SUNSETS EXPECT THAT FLOW WILL BECOME LIGHT SE IN SW MN. WITH
AMPLE RAINFALL AND MSTR APPROXIMATELY 100 MB DEEP...THIS WOULD SEEM
TO BE CONDUCIVE FOR FOG DEVELOPMENT. SO WILL ADJUST GRIDS AND TO
INDICATE SOME DENSE FOG POSSIBLE IN SW MN. WILL NOT ISSUE DENSE FOG
ADVISORY AT THIS TIME AS COVERAGE AND DURATION OF FOG UNKNOWN AT
THIS TIME.
EXCEPT FOR MINOR CHANGES TO CLOUD GRIDS TO ANTICIPATE CIRRUS COMING
OVER THIS EVENING...AND WIND GRIDS...FOR OTHER CHANGES FROM CURRENT
FORECAST ANTCIPATED.
NEW ZFP AND GRIDS OUT BY 845 PM CDT.
&&
.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SCHUMACHER
Hazardous weather outlook, Jul 11, 8:18 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 PM CDT SUN JUL 11 2004
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
918 PM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE ACROSS THE AREA
LATE MONDAY AFTERNOON AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Kingsbury
- When
- July 12, 1:10 AM CST
- Where
- Kingsbury County, 1 mi SE of Badger
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.467, -97.183
Thunderstorm winds caused tree damage, including at least one large branch blown down.
Thunderstorm Wind, Kingsbury
- When
- July 12, 1:10 AM CST
- Where
- Kingsbury County, 1 mi NW of Arlington
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.383, -97.150
Thunderstorm winds caused tree damage, including numerous large branches blown down just north of State highway 14.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, July 12, 20042 injured · $477,000 · F2 · 13 events
- Flash Flood and Flood in New Jersey, July 12 to 16, 2004$50 million · 2 events
- Lightning Strike in Vermont, July 12, 20041 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, July 12, 2004$11 million · F0 · 13 events
- Tornadoes and Hail in Minnesota, July 12 to 13, 2004$1.1 million · F1 · 22 events
- Hail and Damaging Winds in Tennessee, July 12 to 14, 20041 injured · $420,000 · 1 in hail · 55 events
- Flash Flood in New Jersey, July 12 to 13, 2004$5.0 million · 1 event
- Flash Flood in Maryland, July 12 to 13, 2004$2.0 million · 1 event
- Flash Flood and Damaging Winds in Maryland, July 12, 2004$903,000 · 60 kt wind · 3 events
- Flash Flood in Vermont, July 12, 2004$800,000 · 1 event
- Flash Flood in Pennsylvania, July 12 to 13, 20041 injured · $500,000 · 1 event
- Flash Flooding and Flood in Pennsylvania, July 12, 2004$650,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5415999, 5416000.